MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 60" SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, LUER LOCK; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 60" SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, LUER LOCK; STOPCOCK, I.V. SET
Catalog Number MC33352
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762); Pneumocephalus (4587)
Date of Event 01/17/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Complaint investigation activities are pending at this time.
 
Event or Problem Description
The event involved a 60" smallbore ext set w/microclave® clear, clamp, luer lock.The reporter stated that an air pocket was visualized in the lipid infusion line near the connection site during patient use, raising concern for a possible air embolism.Head ultrasound revealed pneumocephalus, and telemetry review was suspicious for a coronary event.The peripherally inserted central catheter (picc) dressing was taken down and the entire line setup was changed and preserved.Notably, a cap and line change had been performed approximately 50 minutes prior to the arrest.The patient passed away after the event.It was unclear if any interventions were due to the event, and the issue currently remains under investigation.No additional information is available at this time.Note: the specific date of death is unknown but it occurred on or after (b)(6) 2026.
 
Additional Manufacturer Narrative
Corrected information can be found in: -d10 - concomitant products.-e4 - initial report sent to fda.-h10 - related report numbers.H11 - additional mfg narrative: additional related report number: 9617594-2026-00064-00.
 
Additional Manufacturer Narrative
The complaint could not be confirmed by investigation.No product samples, pictures, or videos were received for investigation.No lot number was provided for a lot history review.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.The device history review (dhr) could not be reviewed due to the unknown lot number.

Brand Name
60" SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, LUER LOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key24257740
Report Number9617594-2026-00063
Device Sequence Number7976173
Product Code FMG
UDI-Device Identifier00887709038004
UDI-Public00887709038004
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33352
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer01/19/2026
03/13/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/04/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(LIPID) INFUSION LINE, MFR UNK; (LIPID) INFUSION LINE, MFR UNK; 9.5" SMALLBORE TRIFUSE EXT SET, 3 MICROCLV ICU MED; PICC WITH DRESSING, MFR UNK; PICC WITH DRESSING, MFR UNK
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient SexUnknown